Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jul 27, 2020, 5:15 PM CDT for Swisher County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2020, 5:15 PM CDT (22:15 UTC)
- Expired
- Jul 27, 2020, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Swisher County, TX
The radar
The Amarillo radar (KAMA), 73 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:31 PM CDT | FLASH FLOOD | 1 Sw Tulia, TX | VEHICLE STALLED DUE TO FLOODING ON US HWY 87 UNDER TX HWY 86 OVERPASS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023
WGUS54 KLUB 272215
FFWLUB
TXC437-280015-
/O.NEW.KLUB.FF.W.0003.200727T2215Z-200728T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lubbock TX
515 PM CDT Mon Jul 27 2020
The National Weather Service in Lubbock has issued a
* Flash Flood Warning for...
Central Swisher County in the panhandle of Texas...
* Until 715 PM CDT.
* At 515 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar and automated gauges. In the past hour
the West Texas Mesonet Site in Tulia has reported 2.38
inches of rain.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Tulia and portions of Interstate 27.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3462 10177 3462 10188 3448 10188 3448 10163
3459 10164 3461 10173
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
WCI4 follow-up statements
045
WGUS74 KLUB 272241
FFSLUB
Flash Flood Statement
National Weather Service Lubbock TX
541 PM CDT Mon Jul 27 2020
TXC437-280015-
/O.CON.KLUB.FF.W.0003.000000T0000Z-200728T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Swisher TX-
541 PM CDT Mon Jul 27 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT THIS
EVENING FOR CENTRAL SWISHER COUNTY...
At 541 PM CDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 1 and 3 inches
of rain have fallen. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported a water covered under pass in
Tulia leading to a stalled vehicle.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Tulia and portions of Interstate 27.
Additional rainfall amounts up to 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3462 10177 3462 10188 3448 10188 3448 10163
3459 10164 3461 10173
FLASH FLOOD...OBSERVED
$$
WCI996
WGUS74 KLUB 272341
FFSLUB
Flash Flood Statement
National Weather Service Lubbock TX
641 PM CDT Mon Jul 27 2020
TXC437-280015-
/O.CON.KLUB.FF.W.0003.000000T0000Z-200728T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Swisher TX-
641 PM CDT Mon Jul 27 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT THIS
EVENING FOR CENTRAL SWISHER COUNTY...
At 641 PM CDT, local law enforcement reported ongoing flash flooding
in Tulia. Between 2 and 4 inches of rain have fallen.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported several roadways still under
water with some road closures still in effect.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Tulia.
Additional rainfall amounts up to 0.5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3462 10177 3462 10188 3448 10188 3448 10163
3459 10164 3461 10173
FLASH FLOOD...OBSERVED
$$
WCI190
WGUS54 KLUB 280003
FFWLUB
TXC437-280045-
/O.EXT.KLUB.FF.W.0003.000000T0000Z-200728T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lubbock TX
703 PM CDT Mon Jul 27 2020
The National Weather Service in Lubbock has extended the
* Flash Flood Warning for...
Central Swisher County in the panhandle of Texas...
* Until 745 PM CDT.
* At 703 PM CDT, local law enforcement reported ongoing flash
flooding across the warned area. Between 2 and 4 inches of rain
have fallen.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported several roadways still under
water with some road closures still in effect.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Tulia.
Additional rainfall amounts up to 0.5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3462 10177 3462 10188 3448 10188 3448 10163
3459 10164 3461 10173
FLASH FLOOD...OBSERVED
$$
WCI363
WGUS74 KLUB 280037
FFSLUB
Flash Flood Statement
National Weather Service Lubbock TX
737 PM CDT Mon Jul 27 2020
TXC437-280047-
/O.EXP.KLUB.FF.W.0003.000000T0000Z-200728T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Swisher TX-
737 PM CDT Mon Jul 27 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM CDT THIS EVENING FOR
CENTRAL SWISHER COUNTY...
The heavy rain has ended. Please continue to heed remaining road
closures.
LAT...LON 3462 10177 3462 10188 3448 10188 3448 10163
3459 10164 3461 10173
$$
WCIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 4:11 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 27, 4:11 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 411 PM CDT Mon Jul 27 2020 .AVIATION... Slow-moving scattered showers and thunderstorms continue to develop and propagate southeast across the southern and southeastern Texas panhandle towards South Plains/Low Rolling plains of northwest Texas and southwest Oklahoma. This convection is closing in on KCDS terminal and due to slow movement will likely impact terminal periodically over the next few hours with MVFR conditions and occasionally gusty outflow winds. Also, the KPVW terminal may be impacted by showers and thunderstorm within the next 1 to 3 hours. JH. && .PREV DISCUSSION... /issued 231 PM CDT Mon Jul 27 2020/ SHORT TERM... Scattered showers and thunderstorms already going up along a cold front that extends from Clovis to Tulia to Wheeler, particularly on the eastern end of that line in an area that got quite a bit warmer than forecast. The combination of temperatures of 95-100 and dew point temperatures in the low to mid 60s is resulting in a band of surface-based CAPE of around 1500 J/kg and weak inhibition that these storms are developing in. Shear is weak, so at least early on, disorganized multi-cellular is expected to be the preferred mode. However, there is enough shear that cold pools might be able to become organized in a few hours. Models may be overdoing the amount of deep moisture as the 12Z model initializations were higher with PWAT and other moisture parameters than observed on regional soundings. Still, some heavy showers will be possible. Training looks unlikely at this time and movement just fast enough to suggest that flooding threat will remain isolated. Best precip chances still look to be across the northern zones late afternoon to early evening, shifting to the eastern zones later tonight. Moist air mass remains in place across the forecast area on Tuesday. The cold front is expected to undergo frontolysis with a return to a general southerly low level flow across the area. However, subtle areas of convergence may be enough to kick off isolated to scattered showers/thunder. Slight chance to chance PoPs should cover the situation. Temperatures likely a bit higher than MOS guidance. LONG TERM... The stalled front should begin to drift north into the Texas/Oklahoma Panhandle region late Tuesday night, with a west- east oriented surface trough branching from a weak cyclone in eastern New Mexico. Strengthening of the mid- and upper-level ridge across the Desert Southwest will veer winds aloft, resulting in west-to-northwesterly flow above the boundary-layer while southerly flow persists beneath. This will enhance the potential for localized convection in areas along and north of the surface trough where low-level moisture convergence is maximized. The EML should be weak to modest at best, on the order of ~1,500 J/kg of SB/MLCAPE parcels owing to weak ML theta-e advection aloft and mean cloud-layer flow at around 15 knots. The combination of weak cloud-layer flow and meager CAPE (forecast soundings indicate the classic tall, skinny profile) should yield locally heavy rain and strong winds as the primary hazards with overnight convection. However, with precipitable water content in the <= 90th percentile (as per SPC sounding climatology from nearby RAOB sites), mean mixing ratios around 13-14 g/kg, and weak upper-level divergence, a widespread heavy rain event is not expected. Though, moderate to possibly high rain rates will be possible within the deepest convection, and a localized flash flood threat cannot be ruled out. Wednesday looks to be the driest day of the extended period as the surface low moves from eastern New Mexico and into the central Great Plains, with minimal chances for a shortwave to rotate over the forecast area. As the mid- and upper-level anticyclone strengthens over the southwestern U.S., there will be a potential for a few shortwave perturbations to rotate along the downstream ridge axis heading into Thursday and for the remainder of the extended forecast period. Convective precipitation will be possible each evening across the Caprock and portions of the low Rolling Plains into early next week. Sincavage && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/02
Hazardous weather outlook, Jul 27, 2:15 PM CDT, 3 hours before
Hazardous Weather Outlook National Weather Service Lubbock TX 215 PM CDT Mon Jul 27 2020 TXZ021>044-281915- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 215 PM CDT Mon Jul 27 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:39 PM CDT | Areal Flood Advisory | LUB | Swisher | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.